Alert archive / Virginia / Flash Flood Warnings in 1995
Flash Flood Warning 39, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Jun 24, 1995, 6:15 PM EDT for Patrick County, Virginia. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jun 24, 1995, 6:15 PM EDT (22:15 UTC)
- Expired
- Jun 24, 1995, 9:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Whole counties
County Patrick County, VA
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.3 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 821 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 545 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KRNK 242219 FFWRNK VAC141-250115- BULLETIN - IMMEDIATE BROADCAST REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 615 PM EDT SAT JUN 24 1995 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 915 PM EDT FOR THE FOLLOWING COUNTY... IN SOUTHWEST VIRGINIA ...PATRICK COUNTY AT 615 PM...DOPPLER RADAR ESTIMATES INDICATED THAT OVER ONE INCH OF RAIN HAS FALLEN ACROSS PATRICK COUNTY SINCE 515 PM. IFLOWS GAGE IN SOUTHERN PATRICK COUNTY AT DRY POND INDICATED 1.77 INCHES OF RAIN HAD FALLEN DURING THE LAST HOUR. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTE^MPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jun 24, 2:47 PM EDT, 3 hours 28 minutes earlier.
Area forecast discussion, Jun 24, 2:47 PM EDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 245 PM EDT SAT JUN 24 1995 DISCUSSION... GRIDDS SHOWG SOME REAL NICE LL CONVERGNC RIGHT OVR SW VA AND HV NUMEROUS SHWRS AND TSTMS COVERING SRN WV AND SW VA MTNS. SE SFC WINDS ARE HVG AN OROGRAPHIC EFFECT. THIS LL CONVERGNC SHIFTS TO NRN VA TNGT. YOU CAN SEE ON VISIBLE TSTMS FORMING ALONG CONVERGNCE ZONE OVER S-CNTRL NC AND THIS MAY HELP SHUT OFF THE SELY FLOW INTO WRN VA LATER THIS AFTN. THNK WE CAN LET WATCHES GO AS IS. WE SHUD SEE THIS STUFF SLOWLY DIE DOWN AGAIN AFTER SUNSET. JDS
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 12:05 AM EDT | Flash Flood Warning | RNK | Halifax | 3 hr |
| Jun 24, 4:40 PM EDT | Flash Flood Warning | RNK | Bland | 3 hr |
| Jun 24, 5:37 PM EDT | Flash Flood Warning | RNK | Carroll, Grayson | 3 hr |
| Jun 24, 6:06 PM EDT | Flash Flood Warning | RNK | Tazewell | 3 hr |
| Jun 24, 7:28 PM EDT | Flash Flood Warning | RNK | Franklin, Henry | 3 hr |
Nearby
Flash Flood Warnings in Virginia, 1995Every flash flood warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.